MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 34MM F/IM NAIL-STER; SCREW, FIXATION, BONE

SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 34MM F/IM NAIL-STER; SCREW, FIXATION, BONE
Catalog Number 04.005.524S
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2024, the patient underwent an osteosynthesis for a subtrochanteric fracture of the femur.The surgeon drilled with a radiolucent drive, measured, and attempted to insert the locking screw.However, the insertion of the locking screw was too rigid to proceed, and the locking screw could only be inserted halfway.The surgeon pulled out that locking screw, re-drilled, and tried to insert the locking screw again, but could not, so the surgeon decided that the locking screw appeared to become stripped and inserted another locking screw.After that, the surgeon drilled carefully for the other hole of the nail, inserted a locking screw into it, and completed the surgery successfully with no surgical delay.There was no adverse patient impact.No additional information is available.This report is for a 5.0mm ti locking screw w/t25 stardrive 34mm f/im nail-ster.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part # 04.005.524s lot # 184l286 manufacturing site: werk selzach release to warehouse date: 01.Jun.2023 expiration date: 01.Jun.2033 supplier: (b)(4).A manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.Part number: 04.005.524 lot number: 6107p45 manufacturing site: mezzovico release to warehouse date: 09 may 2023.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis revealed that the threads of the lockscr ø5 l34 f/nails tan light green was stripped.No other issues were observed.A functional test could not be performed as the mating device was not returned, however, the will not seat/advance allegation can be attributed to the striped condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the lockscr ø5 l34 f/nails tan light green would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 34MM F/IM NAIL-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK SELZACH
bohackerweg 5
selzach CO 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18553586
Report Number8030965-2024-01150
Device Sequence Number15352669
Product Code HWC
UDI-Device Identifier10886982085931
UDI-Public(01)10886982085931
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.005.524S
Device Lot Number184L286
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown